I was wondering if anyone else has experienced this or can give me some advice. For the last 3 or 4 years I would have an arrhythmia. It was diagnosed as lone arrhythmia, my heart would beat normal until it started, then I would be in arrhythmia and stay in it until I was cardioverted. No other issues or heart problems. After cardioversion, I would be in normal sinus rhythm usually for about a year and it would happen again. I tried the pill in the pocket (rythmnorm) and it worked once then the second time it did not. My EP at that time said it was because I had developed a flutter which is harder to break with meds.
Well in December 2009 I chose to undergo an RF ablation because I was tired of going to the hospital for conversions and was told I was a good candidate for it, plus the hospital had been using the new Stereotaxis machine. I underwent the ablation and was started on coumadin, etc. and daily flecainide for three months after the procedure. Everything was fine and my heart was in sinus rhythm.
Then, about three weeks after going off all medication, I noticed some fluttering. It would go away then come back for half a day or so. I went to a new EP for a check up and an EKG. The EKG at the time was normal.
But now I know my arrhythmia is back because I can feel it and I also have a stethoscope and can hear it. The thing about it now is my pulse does not rise, just the rhythm is bad. Before I would have a pulse up to 90 or so in arrhythmia and 60 in sinus rhythm. Now the difference is my pulse is slower, 60 or so but the rhythm is still wrong. And now it is constant and the flecainide does not seem to help as much.
So it has been over 4 months since my ablation and the symptoms are back and more persistent/harder to convert than before. I thought this was supposed to be easier to control after an ablation even if the ablation was not a success. Is it still too soon to know if the ablation worked? Could this be some sort of post-procedure flare up that will go away? Thanks in advance.
Yes, I had some flare ups after my ablation for both a-fib and flutter. I had 2 episodes of a-fib about 2 weeks after the procedure, and PVC's and PAC's for months after the procedure. Now, I rarely get the PVC's, and have not had any fib or flutter. I just celebrated my 2 year anniversary of NSR. Did you let your EP know of the flareups?? When I told my EP about mine, he put me on a 30 event monitor. The monitor showed no a-fib, just the PVC's.
Thanks twinbee, yes, I went the Dr. he suggested using a monitor for a week, but then he suspected it might have also been caused by me coming off the daily flecainide. Maybe I will go back and take the monitor.
Good Morning i read your post. I had an ablation just a couple of years ago for the same thing plus some and there are a couple of things to remember here....my doc told me that it takes up to 6 months for the ablation to do its work...you have to remember that your heart was poked, prodded and penetrated by a catheter and on top of that your heart has to re teach itself to allow the electrical pattern to flow thru your heart the right way not the way it was prior to the procedure. Its like re teaching it in a way. Also w. heart meds i warn everyone on this site that the worse thing that can happen is to stop meds that have been given to us for our hearts abruptly. It is so dangerous to do that.....what happens is something called re bound and when we stop rather than weaning off of the meds re bound occurs and we get the same issues we have times 3 or 4. Very very dangerous....been there done that in the beginning and had to get converted in the hospital because my doc got a little busy and accidently forgot to tell me to decrease the dosage over time. It does not mean that the ablation was a fail here trust me.....You are still on the light side a little to know if the ablation was a success or not.....all stats show that if it is a fail the docs know within 90 days but it also cautions that in order to get a good reading of the situation that they have to give it a min. of 6 months. I know for myself that after my ablation i went thru the same thing that you did and over time the incidents became less and less and i too was worried that it was a fail...it wasn't i was just super impatient thinking i should know right away and that is definately not the way it goes. My heart doc who is excellent told me that many times patients get something called "ghost fib or ghost tach" where we are sure we are having the episodes when we actually aren;t even tho we feel like we are...and he was right..we have to remember that our hearts were used to beating the wrong way for quite a while and we have to give it time to find its way thru the maze of electrical pathways thru our hearts for it to follow...don't lose hope Russ.....you still have a while to go and even if after time has passed and you are still having issues you just may need a simple tune up of the procedure to catch anything else that may have popped up. Have a happy Sunday!
Thank you for you comments to Russ 90. Everything you said helped me today as I am feeling as he does. Although I am not even 3 weeks past my ablation. The mind seems to always want to go to the worst case scenario. Thanks again Cindy
Hi! I know your posts are almost a year old, but i had an ablation done on 9/16/10. I was diagnosed with atrial flutter and went through a bunch of tests to see if my heart was normal and it was. My EP prescribed Metoprolol prior to the ablation which calmed the palps down. Then I had the ablation done with the stereotactic procedure. After the procedure, the next morning it registered at the nurses station that i had experienced some extra heart beats (feel extremely similar to the palps) my EP (whom I love and trust) said it was benign and not to worry. I continued on the metoprolol (100mgs-ER) but the palps continued. Sometimes lasting about an hour which I am sure you know feels like an eternity. So he also prescribed metoprolol immediate release 25mgs to take if I have a run of palps. I had been taking the meds faithfully 1 tablet each morning with 85mg of aspirin. This week I decided to stop and see if I would be ok and had a very uneventful week until this afternoon when the palps began so I took the 100 mg tablet and they seem to have faded. I too worry that these palps will last forever and I'll never be free of it. So when I read your post I was sooooo relieved at what you had to say I felt my spirits rise immediately. I think you are probably right on target. Aside from the atrial flutter they found that I had an extra electrical connection on the right side of my heart which was concealed so it was never picked up. So once they ablated the flutter, going in on the right side- they had to go in on the left side to ablate the electrical connection. All in all it took 5 hours and after I was wheeled to recovery was told that it was a success. So that's why i am so unnerved about the palps. I pray they stop but your response about the heart having to retrain itself to beat correctly is spot on! I hope you still read these posts because I would love to hear how you are doing. Thank you so much.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.